Alert archive / Washington / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Spokane, WA

July 19, 20129 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this flash flood watch at Jul 19, 2012, 11:49 AM PDT for 9 counties in Washington; 6 counties in Idaho. It took effect at Jul 19, 2012, 8:00 PM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2012, 11:49 AM PDT (18:49 UTC)
In effect from
Jul 19, 2012, 8:00 PM PDT
Expired
Jul 20, 2012, 9:37 PM PDT
In force
26 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS66 KOTX 191849
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT THU JUL 19 2012

...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED TONIGHT INTO
FRIDAY OVER A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO
PANHANDLE...

.STRONG THUNDERSTORMS WILL LIKELY PRODUCE MODERATE TO HEAVY RAIN
ACROSS A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO
PANHANDLE. THUNDERSTORMS WILL INITIALLY BEGIN ACROSS THE DEEP
BASIN AND THE WASHINGTON CASCADES TONIGHT. THERE MAY BE A BRIEF
BREAK IN THE THUNDERSTORMS EARLY FRIDAY MORNING. THE STORMS WILL
THEN BECOME QUITE ACTIVE BY LATE FRIDAY MORNING NORTH OF THE
COLUMBIA BASIN AND THE WASHINGTON PALOUSE NORTH TO THE CANADIAN
BORDER.

WAC007-200300-
/O.NEW.KOTX.FF.A.0004.120720T0300Z-120721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN
1149 AM PDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... 
  INCLUDING THE FOLLOWING COUNTY...CHELAN. 

* FROM 8 PM PDT THIS EVENING THROUGH FRIDAY AFTERNOON

* THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND LINGER
  THROUGH THE NIGHT. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP
  FRIDAY MORNING. STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
  RAIN.

* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN.

$$

IDC009-017-021-055-057-079-WAC017-019-025-043-047-051-063-065-
200300-
/O.NEW.KOTX.FF.A.0004.120720T1200Z-120721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-DOUGLAS-FERRY-
GRANT-LINCOLN-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...
CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...
EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...
JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...
DOUGLAS...REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...
LAURIER...COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...
SPRAGUE...OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...
METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...
AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD...
LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT
1149 AM PDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...
  BONNER...BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN
  WASHINGTON...DOUGLAS...FERRY...GRANT...LINCOLN...OKANOGAN...
  PEND OREILLE...SPOKANE AND STEVENS.

* FROM LATE TONIGHT THROUGH FRIDAY EVENING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT BUT INCREASE IN
  INTENSITY FRIDAY MORNING. THESE STORMS WILL CONTINUE THROUGH THE
  DAY AND INTO EARLY EVENING FRIDAY. THESE STORMS WILL BE CAPABLE
  OF PRODUCING TORRENTIAL RAIN.

* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK
FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...
NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW...
RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA...
KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS...
REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER...
COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE...
OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE
FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT.

$$
4 follow-up statements
824 
WGUS66 KOTX 200225
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
725 PM PDT THU JUL 19 2012

...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED TONIGHT INTO
FRIDAY OVER A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO
PANHANDLE...

THUNDERSTORMS WILL DEVELOP THIS EVENING NEAR THE OREGON-WASHINGTON
BORDER AND SPREAD NORTHWARD THROUGH THE OVERNIGHT HOURS. THESE
THUNDERSTORMS WILL MOVE SWIFTLY TO THE NORTH SO THE FLOODING RISK
IS RELATIVELY SMALL. THIS BATCH OF THUNDERSTORMS SHOULD TAPER OFF
EARLY FRIDAY MORNING...SETTING THE STAGE FOR THE NEXT ROUND OF
STORMS BY LATE MORNING.

THIS SECOND ROUND OF THUNDERSTORMS HAS A MUCH BETTER CHANCE OF
PRODUCING VERY HEAVY RAINS AND POSSIBLE FLOODING. LOCATIONS NORTH
OF THE COLUMBIA BASIN AND PALOUSE WILL SEE THE HIGHEST RISK OF
FLOODING. 

WAC007-201445-
/O.CON.KOTX.FF.A.0004.120720T0300Z-120721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN
725 PM PDT THU JUL 19 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTY...CHELAN. 

* THROUGH FRIDAY AFTERNOON

* THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND LINGER 
  THROUGH THE NIGHT. ADDITIONAL THUNDERSTORMS WILL LIKELY 
  DEVELOP FRIDAY MORNING. STORMS WILL BE CAPABLE OF PRODUCING 
  TORRENTIAL RAIN. 

* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS 
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND 
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN.


$$

IDC009-017-021-055-057-079-WAC017-019-025-043-047-051-063-065-
201445-
/O.CON.KOTX.FF.A.0004.120720T1200Z-120721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-DOUGLAS-FERRY-
GRANT-LINCOLN-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...
CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...
EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...
JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...
DOUGLAS...REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...
LAURIER...COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...
SPRAGUE...OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...
METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...
AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD...
LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT
725 PM PDT THU JUL 19 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT FRIDAY
THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...BONNER... 
  BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON... 
  DOUGLAS...FERRY...GRANT...LINCOLN...OKANOGAN...PEND OREILLE... 
  SPOKANE AND STEVENS. 

* FROM 5 AM PDT FRIDAY THROUGH FRIDAY EVENING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT BUT THOSE
  WHICH FORM SHOULD BE FAST MOVERS REDUCING THE RISK OF FLOODING.
  ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FRIDAY MORNING WITH
  THE THREAT CONTINUING THROUGH EARLY EVENING. THESE STORMS WILL
  BE SLOWER MOVING AND CONSEQUENTLY WILL POSE A GREATER THREAT OF
  FLOODING.

* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS 
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND 
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK
FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...
NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW...
RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA...
KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS...
REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER...
COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE...
OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE
FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT.



$$
122 
WGUS66 KOTX 201237
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
537 AM PDT FRI JUL 20 2012

...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED LATE 
THIS MORNING AND AFTERNOON OVER A LARGE PORTION OF EASTERN
WASHINGTON AND THE IDAHO PANHANDLE...

STRONG THUNDERSTORMS CAPABLE OF HEAVY RAINFALL WILL DEVELOP THIS
MORNING NEAR THE CASCADES AND SPREAD NORTH ALONG THE EAST SLOPES.
A STRONGER STORM SYSTEM MOVING INTO THE REGION THIS AFTERNOON 
WILL PROMOTE STRONG THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING VERY
HEAVY RAINS AND POSSIBLE FLOODING. LOCATIONS NORTH OF THE COLUMBIA
BASIN AND PALOUSE WILL SEE THE HIGHEST RISK OF FLOODING.

WAC007-210000-
/O.CON.KOTX.FF.A.0004.000000T0000Z-120721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN
537 AM PDT FRI JUL 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTY...CHELAN. 

* UNTIL 5 PM PDT THIS AFTERNOON


* THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AND TRACK
  NORTHWARD ALONG THE EAST SLOPES. STRONGER STORMS WILL DEVELOP
  BETWEEN 10AM AND 3PM AND WILL BE CAPABLE OF PRODUCING TORRENTIAL
  RAIN.
 
* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS 
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND 
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN.

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN.

$$

IDC009-017-021-055-057-079-WAC017-019-025-043-047-051-063-065-
210045-
/O.CON.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-DOUGLAS-FERRY-
GRANT-LINCOLN-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...
CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...
EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...
JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...
DOUGLAS...REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...
LAURIER...COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...
SPRAGUE...OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...
METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...
AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD...
LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT
537 AM PDT FRI JUL 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...BONNER... 
  BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON... 
  DOUGLAS...FERRY...GRANT...LINCOLN...OKANOGAN...PEND OREILLE... 
  SPOKANE AND STEVENS. 

* THROUGH FRIDAY EVENING

* STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY FRIDAY
  AFTERNOON WITH THE THREAT CONTINUING THROUGH EARLY EVENING.
  THESE STORMS WILL BE SLOWER MOVING AND CONSEQUENTLY WILL POSE A
  GREATER THREAT OF FLOODING.

* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS 
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND 
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK
FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...
NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW...
RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA...
KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS...
REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER...
COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE...
OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE
FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT.



$$
595 
WGUS66 KOTX 210000
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
500 PM PDT FRI JUL 20 2012

...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED LATE THIS
MORNING AND AFTERNOON OVER A LARGE PORTION OF EASTERN WASHINGTON
AND THE IDAHO PANHANDLE...

STRONG THUNDERSTORMS CAPABLE OF HEAVY RAINFALL WILL DEVELOP THIS
MORNING NEAR THE CASCADES AND SPREAD NORTH ALONG THE EAST SLOPES.
A STRONGER STORM SYSTEM MOVING INTO THE REGION THIS AFTERNOON
WILL PROMOTE STRONG THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING
VERY HEAVY RAINS AND POSSIBLE FLOODING. LOCATIONS NORTH OF THE
COLUMBIA BASIN AND PALOUSE WILL SEE THE HIGHEST RISK OF FLOODING.

IDC009-057-079-WAC025-043-210100-
/O.CAN.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-LATAH-SHOSHONE-GRANT-LINCOLN-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...MOSCOW...
POTLATCH...DEARY...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...SMELTERVILLE...CALDER...COULEE CITY...
DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE
500 PM PDT FRI JUL 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON
HAS BEEN CANCELLED. 

THUNDERSTORMS THAT BROUGHT HEAVY RAIN TO THE REGION HAVE NOW MOVED
NORTH OF THE AREA AND THE FLASH FLOOD POTENTIAL HAS NOW ENDED.

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
MOSCOW...POTLATCH...DEARY...JULIAETTA...KENDRICK...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...SMELTERVILLE...CALDER...
COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE.

$$

WAC007-210100-
/O.EXP.KOTX.FF.A.0004.000000T0000Z-120721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN
500 PM PDT FRI JUL 20 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON
WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. THUNDERSTORMS THAT BROUGHT
HEAVY RAIN TO THE REGION HAVE NOW MOVED NORTH OF THE AREA AND THE
FLASH FLOOD POTENTIAL HAS NOW ENDED.

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN.

$$

IDC017-021-055-WAC017-019-047-051-063-065-210600-
/O.CON.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BONNER-BOUNDARY-KOOTENAI-DOUGLAS-FERRY-OKANOGAN-PEND OREILLE-
SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST RIVER...
COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...
MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW...
RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER...
CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER...
OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...
DIAMOND LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT
500 PM PDT FRI JUL 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTIES...IN NORTH IDAHO...BONNER...BOUNDARY AND 
  KOOTENAI. IN WASHINGTON...DOUGLAS...FERRY...OKANOGAN...PEND 
  OREILLE...SPOKANE AND STEVENS. 

* UNTIL 11 PM PDT THIS EVENING

* STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS
  EVENING. THESE STORMS WILL RESULT IN ENOUGH RAIN TO THE THREAT
  OF FLOODING.

* POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS 
  INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND 
  LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK
FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...
NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW...
RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA...
KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS...
REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER...
COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE...
OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE
FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT.

THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST
RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS
FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW...
RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER...
CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER...
OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND
LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT.

$$
671 
WGUS66 KOTX 210437
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
937 PM PDT FRI JUL 20 2012



IDC017-021-055-WAC017-019-047-051-063-065-210545-
/O.CAN.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BONNER-BOUNDARY-KOOTENAI-DOUGLAS-FERRY-OKANOGAN-PEND OREILLE-
SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST RIVER...
COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...
MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW...
RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER...
CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER...
OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...
DIAMOND LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT
937 PM PDT FRI JUL 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON
HAS BEEN CANCELLED. SCATTERED RAIN SHOWERS WILL CONTINUE OVER THE
AREA THROUGH TONIGHT...BUT THE RISK OF FLASH FLOODING HAS ENDED.

THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST
RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS
FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW...
RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER...
CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER...
OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND
LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 11:49 AM PDT, 0 minutes earlier.

Area forecast discussion, Jul 19, 11:49 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT Thu Jul 19 2012

.SYNOPSIS...
Thunderstorm chances will increase from south to north beginning
late this afternoon through the overnight hours. Then on Friday the
stage is being set for a significant bout of thunderstorms. Some
of the storms could be severe and produce very heavy rains. By
the weekend the weather will dry out for most locations. Another
upper level low will cross the region Sunday night through early
Tuesday resulting in a chance of showers for locations north of
highway 2. The low will exit by Tuesday afternoon with dry and
seasonably warm weather to follow.

&&

.DISCUSSION...
Update: the main forecast focus continues to be the threat of
thunderstorms over the next 24-36 hours. Guidance continues to
bring the closed-low off the northern California coast onshore
later tonight and through the region on Friday. With the remains
of tropical system Fabio coming up through the region at this
time, adding to the moisture already in place, coupled with deep
instability, these factors continue to point to a threat of strong
to potentially severe thunderstorms and heavy rain.

With the threat of heavy precipitation and recent heavy rain in
some spots, a flash flood watch is being issued for much of the
northern two-third of the CWA. Most guidance continues to depict
over a half inch of precipitation from the Cascades to the
northern Panhandle. In addition, thunderstorms in this atmosphere
will have to potential for produce locally heavier amounts
over an inch. As such flooding will be a threat. /J. Cote'

&&

.AVIATION...
18Z TAFs: A weak disturbance coming in ahead of the closed-low
will bring thickening mid and high clouds this afternoon, with a
chance of showers and thunderstorms developing from the south
after 00-06Z. Some of the storms could be locally strong, with
heavy rain and gusty winds, as well as small hail. The best threat
of stronger storms will be near KEAT/KMWH/KLWS/KPUW tonight. A
brief break is expected early Friday around the eastern TAF sites,
before the closed-low moves inland and approaches the area with
increasing showers and thunderstorms. The best threat will start
toward 16-20Z and some of the storms could be strong to severe,
with the potential for large hail, strong winds and heavy rain in
addition to dangerous lightning. Beyond the 18Z TAFs the threat of
strong to severe thunderstorms will continue, before shifting
northeast of the TAF sites after 00-03Z. /J. Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        90  66  80  59  81  59 /  10  40  70  50   0  10
Coeur d'Alene  90  62  81  57  80  56 /  10  40  80  60   0  10
Pullman        87  63  79  54  82  53 /  20  40  60  20  10  10
Lewiston       92  70  90  63  91  63 /  20  40  50  10  10  10
Colville       95  61  86  57  83  55 /  10  30  80  60  10  10
Sandpoint      88  57  81  56  78  52 /  10  30  80  60  20  10
Kellogg        89  61  82  56  80  55 /  10  30  70  60  10  10
Moses Lake     96  67  83  59  85  58 /  10  40  60  10   0  10
Wenatchee      96  67  83  62  86  62 /  10  50  60  10   0  10
Omak           96  64  83  59  86  58 /  10  30  80  40   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch from late tonight through Friday evening for
     Central Panhandle Mountains-Coeur d'Alene Area-Idaho
     Palouse-Northern Panhandle.

WA...Flash Flood Watch from late tonight through Friday evening for
     Northeast Mountains-Okanogan Highlands-Okanogan Valley-
     Spokane Area-Upper Columbia Basin-Waterville Plateau.

     Flash Flood Watch from 8 PM PDT this evening through Friday
     afternoon for East Slopes Northern Cascades-Wenatchee Area.

&&
Hazardous weather outlook, Jul 19, 5:46 AM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
546 AM PDT THU JUL 19 2012

IDZ001>004-026-027-WAZ031>038-041>044-201300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
546 AM PDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASING RISK FOR THUNDERSTORMS THIS EVENING INTO
THE OVERNIGHT HOURS. STORMS WILL DEVELOP ACROSS NORTHERN OREGON
THIS AFTERNOON AND SPREAD NORTHWARD THIS EVENING. ISOLATED STORMS
NEAR THE WASHINGTON...OREGON BORDER MAY BECOME STRONG TO LOCALLY
SEVERE LATE THIS AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM SYSTEM WILL LIFT THROUGH THE REGION ON FRIDAY LEADING
TO A GOOD CHANCE FOR THUNDERSTORMS REGION-WIDE. THERE IS AN
INCREASING LIKELIHOOD THAT SOME STORMS MAY BE STRONG TO SEVERE
CAPABLE OF DAMAGING WIND GUSTS...LARGE HAIL...AND VERY HEAVY
RAINFALL.

Nearby

Flash Flood Watches in Washington, 2012Flash Flood Watches in Idaho, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.